We thank Dr Pazianas for his thoughtful comments on our recent article.1 We agree that bisphosphonates differ in their pharmacological proprieties and should therefore be individually analyzed, particularly when looking at their potential adverse effects. In our study, alendronate and pamidronate use was associated with significantly higher odds ratios (ORs) for atypical fractures compared with the classic fracture group, with ORs of 44.7 (95% CI, 19.9-100.3) and 18.2 (95% CI, 2.9-112.3), respectively.1 Both risedronate and ibandronate were associated with a nonsignificant OR of 5.7 (95% CI, 0.5-64.7). Nevertheless, the 95% confidence intervals are wide, and it is therefore not possible to classify these agents according to this adverse effect. Regarding etidronate and zoledronic acid, ORs could not be calculated because there were no patients treated with these agents in the atypical fracture group. Therefore, on the basis of our results, we cannot conclude that there is a potential risk of atypical fractures with risedronate, ibandronate, etidronate, and zoledronic acid use, likely owing to a lack of statistical power. Indeed, these drugs were prescribed far less often than alendronate. However, some evidence is available in the literature. In a study by Schilcher et al,2 risedronate was associated with atypical fractures with an adjusted OR of 32.4 (95% CI, 5.5-192.0). A report by Vestergaard et al3 demonstrated an increased risk of atypical fractures for etidronate. Recently, zoledronic acid was associated with atypical fractures among patients with cancer (the type of patients who were excluded in our study).4 In only case reports, ibandronate was found to be associated with atypical fractures.5 Since this drug has been marketed since 2004 for cancer and 2005 for osteoporosis, adverse effects may take a further few years to appear. Moreover, in its recommendations for safety, the US Food and Drug Administration includes all type of bisphosphonates used in the treatment of osteoporosis. Indeed, if the assumption that atypical fractures appear as a consequence of prolonged osteoclast dysfunction is correct, then all bisphosphonates would be involved.